# SDR CA101115020

- Difficulty date: November 4, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 12,723 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAINTENANCE FOUND ENGINE LEAKING EXCESSIVE OIL.  THE AREA WAS INSPECTED AND TWO CRACKS WERE FOUND.  A ONE INCH CRACK WAS FOUND BY THE BASE OF THE NR 6 CYLINDER, AND A TWO INCH CRACK WAS FOUND BELOW THE OIL FILLER NECK.
